Survivor Story 195:13/77 – A Paxil Withdrawal Success Story. “it was altering the way I thought”

 

A Survivor Speaks Out

2003

This is Survivor Story number 13.
Total number of stories in current database is 77

7/8/2003

A Paxil Withdrawal Success Story

 

Antidepressants

“The Paxil was altering the way I thought – my thought processes were not me.”

My story has no tragic ending to it…THANK GOD!!!!

Pre-Paxil: I was experiencing severe anxiety (mostly physical sensations running through my body) along with just feeling NOT like myself. It was like someone else was walking around in my body instead of me – I had lost myself. My sense of well-being was totally destroyed… I could experience no comfort in anything – nothing. After an initial visit with a psychiatrist for 65 minutes, I was diagnosed with life-long depression (dysthymia) and now I had hit an even deeper depression. No reason why, just happened. I guess the years of raising two wonderful lively healthy sons, being married for over 25 years, active in volunteer work, working full time, seemingly well adjusted to this life with all it’s foibles and struggles…all counted for nothing.

So, I started taking Paxil.

Paxil days: I was so black inside – I could not be alone – I have NEVER been that way my entire life! My hands were shaking so bad I could hardly write. Interestingly the depression seemed to be subsiding – there was an indiscernible ‘lift’ – but I was still not myself. I fought anxiety and a feeling of desperation constantly!!! I told my husband numerous times how much I loved him and no matter what happens to me don’t ever forget that… Because sometimes I feel like I won’t be able to control the urge to kill myself. Someone suggested I see a peri-menopausal specialist – I may need estrogen. I am pushing 300% to just get through the day…

Paxil and estrogen days: After beginning the estrogen it only took a few days to “feel” myself coming back. YES! It is slow – but Lynda is coming back. However, I still shake – my sleep isn’t right – it’s not restful, no appetite, still feel overwhelmed in my thoughts, confused and hard to concentrate… but I can deal with all of that because my sense of well-being is returning. I want to stop the Paxil. It is altering the way I think.

Paxil withdrawal: My symptoms…horrible aches all throughout my body… I could hardly open and close my hands it was so painful. Felt like I had a huge case of the flu… confusion, inability to concentrate – worse than ever. I started experiencing the electrical zaps in my brain. Frightening! I was very, very dizzy. Ultra confused. I could hardly lift my head off of the pillow because the pain was so intense in my neck and head . I began experiencing stomach cramps and severe diarrhea. And the nightmares! They were horrible! VIVID bad dreams. And I could hardly handle the intensity of sights and sounds… I thought I was going crazy! I had to fight the intense feeling that I had to take more Paxil… and the intense feeling that I had to drink (I am a recovering alcoholic – 17 months sobriety)…

Day 10 of Paxil withdrawal – July 7th, 2003: Without a doubt I can say my brain is working better than it has in 6 months. I still have stomach cramps, dizziness, intense dreams, zapping sounds in my brain…. but I can finally say the total Lynda is almost back. The Paxil was altering the way I thought – my thought processes were not me. This is different than a sense of well-being . The sense of well-being was lost because of the hormone deficiency. I could never have handled the Paxil withdrawals had I not had my sense of well-being back. The altered way I was thinking was prompted by the Paxil.

Thankfully I never acted upon the suicide thoughts. Thankfully I never was violent (although I had to work extremely hard to control myself).

Lynda Frieden
LFRIEDEN@svbank.com

77 total views, 2 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories.

Ann Blake-Tracy

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply